MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO 14; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO 14; PTCA GUIDE WIRE
Catalog Number AP14R023S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Reported gladius mongo 14 and grand slam guide wires used in the same procedure were returned for evaluation.Tip separation was confirmed on the returned gladius mongo 14.The fracture end was located at approximately 80mm distal to the proximal solder that was originally located at approximately 85mm from the tip.A curve was made proximal to the fracture end.At the fracture end, the outer coil was fractured and the polymer jacket were torn at the same location.No noticeable elongation was confirmed neither on the outer coil nor on the polymer jacket.The fracture surface of the outer coil was flat.These finding indicated that torsion had contributed to fracture the outer coil and tearing the polymer jacket.To observe the core wire, the outer coil and the polymer jacket were removed.It revealed that the core wire and the inner coil wire were both fractured at approximately 8mm distal to the proximal solder of the inner coil wire that was originally located at 14mm from the tip.Tightening of the inner coil was observed proximal to the fracture end.These finding indicated that the core wire and the inner coil were twisted off together.The returned gland slam was also found missing its tip.Both the coil and the core wire were fractured at the same location approximately 2mm distal to the mid solder that was originally located at 25mm from the tip.Both the coil and the core wire had a flat fracture surface.Helical marks were found on the surface of the core wire.Tightening of the coil was observed proximal to the fracture site.These findings indicated that torsion had contributed to fracture both the coil and the core wire.Lot history review revealed no anomaly relating to the reported event from either lot.No other similar product experience report was received from either lot.Based on the provided information and investigation outcome, it was presume that torsion generated with wire manipulation in attempts to cross the cto had most likely contributed to separation of the tip on both gladius mongo 14 and grand slam guide wires.The applied stress would localize and therefore exceed the product design limit because the tip had caught by heavily calcified lesion or subintimal space.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effect].Separation of the guide wire.
 
Event or Problem Description
It was reported that the spring coil of an asahi grand slam guide wire had fractured and the tip of an asahi gladius mongo 14 guide wire broke off during a percutaneous coronary intervention (pci) to treat a >20mm long, heavily calcified, chronic total occlusion (cto) in the proximal right coronary artery (rca) including the ostium.The grand slam was advanced into a non-asahi turnpike spiral microcatheter in an attempt to base at the proximal cap of the cto.It was believed that the tip of grand slam got caught in the calcium and stripped off the spring coil.The spring coil was left in the rca cto.Gladius mongo 14 was later used to knuckle through the proximal cap that was already based.However, gladius mongo 14 would not knuckle and used as penetration wire until wire was embedded into calcified lesion.No attempts were made to retrieve both wire tips as they were in the subintimal space and in the heavily calcified cto segment that was unsuccessfully attempted.Both antegrade and retrograde approaches were made; however, the procedure was unsuccessfully completed.There was no delay in the procedure.The patient was discharged home without adverse effects.Gladius mongo 14 is reported as mfr report #: grand slam is reported as mfr report #: 3003775027-2023-00064.

Brand Name
GLADIUS MONGO 14
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key17222564
Report Number3003775027-2023-00063
Device Sequence Number15226582
Product Code DQX
UDI-Device Identifier04547327123686
UDI-Public(01)04547327123686(17)260131(10)230131A031
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberAP14R023S
Device Lot Number230131A031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age74 YR
Patient SexFemale
Patient Weight60 KG